Hail, Martin
- When
- June 2, 2:50 PM CST to 2:55 PM CST
- Where
- Martin County, 6.05 mi W of Tarzan
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.312, -102.073
An upper level trough was impacting West Texas and Southeast New Mexico. Instability and wind shear were fairly high across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level trough was impacting West Texas and Southeast New Mexico. Instability and wind shear were fairly high across the area. There was an outflow boundary in the Permian Basin from thunderstorms during the morning hours. An upper level disturbance was also moving southeast across West Texas. These conditions lead to thunderstorms that developed across West Texas and Southeast New Mexico that produced hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 2, 2:05 PM CST, 45 minutes earlier.
Area Forecast Discussion National Weather Service Midland/Odessa TX 305 PM CDT Wed Jun 2 2021 .DISCUSSION... Current radar and satellite is showing storms beginning to develop along a remnant outflow boundary in the Permian Basin, and also in the higher elevations west of the Pecos River. These storms will increase in coverage with still several hours of heating left. Instability and shear is enough that some of these storms will become severe and potential slow movement may also add an isolated flash flood threat as well. An upper level disturbance moving southeast across West Texas may also cause more storms to develop to the north later tonight, developing into an MCS that will move southeast across the basin creating a greater wind and flood threat. An upper level low will develop from a departing trough and linger for a few days. Tomorrow it will be located over MAF before slowly moving east into the weekend. This will cause scattered showers and storms to once again develop Thursday with rain chances diminishing each day afterward as the lift exits the region. A weak ridge building out of Mexico will not only bring some drier weather but will also let temperatures increase back to near normal earl next week. A dryline will likely form from southeastern New Mexico to the Big Bend with temperatures being moderated some to the east of the dryline by cooler southeast winds. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 80 62 81 / 60 30 20 20 Carlsbad 61 83 62 86 / 40 30 10 20 Dryden 66 86 65 82 / 40 40 40 40 Fort Stockton 62 83 62 84 / 40 50 30 30 Guadalupe Pass 59 78 60 80 / 30 40 20 20 Hobbs 59 81 59 82 / 50 30 10 10 Marfa 52 81 51 80 / 30 70 30 40 Midland Intl Airport 61 81 62 82 / 60 40 20 20 Odessa 61 81 61 82 / 50 40 20 20 Wink 62 86 62 87 / 40 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 89/10
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1246 PM CDT Wed Jun 2 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1246 PM CDT Wed Jun 2 2021 /1146 AM MDT Wed Jun 2 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe storms this afternoon and into the overnight, a few storms may produce hail, strong winds, frequent lightning, and locally heavy rain that may result in flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms remain in the forecast for most areas Wednesday and Thursday, a few may be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Special Weather Statement National Weather Service Midland/Odessa TX 218 PM CDT Wed Jun 2 2021 TXZ272-022000- Van Horn and Highway 54 Corridor TX- 218 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CULBERSON COUNTY UNTIL 300 PM CDT... At 217 PM CDT, Doppler radar was tracking strong thunderstorms 23 miles north of Allamoore, moving east at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Van Horn, Plateau and Culberson County Airport. This includes Interstate 10 between mile markers 136 and 160. LAT...LON 3153 10491 3158 10476 3105 10449 3091 10490 TIME...MOT...LOC 1917Z 257DEG 6KT 3139 10487 89
Special Weather Statement National Weather Service Midland/Odessa TX 253 PM CDT Wed Jun 2 2021 TXZ045-050-022030- Andrews TX-Gaines TX- 253 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS AND SOUTH CENTRAL GAINES COUNTIES UNTIL 330 PM CDT... At 252 PM CDT, Doppler radar was tracking strong thunderstorms 12 miles northwest of Andrews, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Andrews, Seminole, Gaines County Airport, Florey, Frankel City and Andrews County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for western Texas. LAT...LON 3249 10301 3274 10271 3253 10229 3216 10247 TIME...MOT...LOC 1952Z 301DEG 15KT 3245 10270 89
Special Weather Statement National Weather Service Midland/Odessa TX 258 PM CDT Wed Jun 2 2021 TXZ272-022030- Van Horn and Highway 54 Corridor TX- 258 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CULBERSON COUNTY UNTIL 330 PM CDT... At 258 PM CDT, Doppler radar was tracking a strong thunderstorm 24 miles north of Allamoore, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Culberson County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3150 10491 3160 10475 3125 10460 3119 10491 TIME...MOT...LOC 1958Z 252DEG 7KT 3141 10488 88
Special Weather Statement National Weather Service Midland/Odessa TX 314 PM CDT Wed Jun 2 2021 TXZ052-053-022100- Mitchell TX-Howard TX- 314 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 400 PM CDT... At 313 PM CDT, Doppler radar was tracking strong thunderstorms 14 miles south of Champion Creek Reservoir, or 18 miles north of Sterling City, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible. This storm will remain over mainly rural areas of southern Mitchell and southeastern Howard Counties. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for western Texas. LAT...LON 3209 10119 3217 10125 3224 10067 3209 10067 TIME...MOT...LOC 2013Z 321DEG 10KT 3210 10094 89
Special Weather Statement National Weather Service Midland/Odessa TX 328 PM CDT Wed Jun 2 2021 TXZ272-022115- Van Horn and Highway 54 Corridor TX- 328 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULBERSON COUNTY UNTIL 415 PM CDT... At 328 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Van Horn, moving south at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Van Horn and Culberson County Airport. This includes Interstate 10 between mile markers 136 and 146. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3159 10491 3160 10475 3096 10471 3092 10490 TIME...MOT...LOC 2028Z 357DEG 13KT 3117 10489 88
Special Weather Statement National Weather Service Midland/Odessa TX 330 PM CDT Wed Jun 2 2021 TXZ273-022115- Eastern Culberson County TX- 330 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULBERSON COUNTY UNTIL 415 PM CDT... At 330 PM CDT, Doppler radar was tracking a strong thunderstorm 22 miles southeast of Pine Springs, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Culberson County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3182 10463 3191 10445 3166 10419 3149 10450 TIME...MOT...LOC 2030Z 328DEG 9KT 3175 10447 88
The Midland/Odessa radar (KMAF), 42 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
A thunderstorm produced a 60 mph wind gust near Goldsmith.
A thunderstorm moved across Ector County and produced wind damage in West Odessa. Trees were uprooted at Kellus Turner Park in West Odessa. The cost of damage is a very rough estimate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964343, 964344, 964345, 964347, 964353.